MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Codes Difficult to Open or Close (2921); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a0414 captures the reportable event of sheath torn at distal end.
 
Event or Problem Description
It was reported that a nitinol retrieval coil device was used during a ureterolitotomia procedure.During the procedure, the device got fractured at the distal end.Additionally, the device end was stuck, and it was not functional.The procedure was completed with no patient complications.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that a nitinol retrieval coil device was used during a ureterolitotomia procedure.During the procedure, the device got fractured at the distal end.Additionally, the device end was stuck, and it was not functional.The procedure was completed with another of the same device with no patient complications.
 
Additional Manufacturer Narrative
Block h6: device code a0414 captures the reportable event of sheath torn at distal end.Block h11: investigation results the returned stone cone was analyzed, and a visual evaluation noted that the sheath above distal stop was broken off.Additionally, the coil was able to open and close with no issues.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.The ifu states to open the stone cone coil by holding the proximal end of the blue sheath with one hand and the white wire with the other.Advance the wire into the sheath to open the coil.Verify that the coil is fully open using fluoroscopy.To ensure that the coil is fully open, advance the wire until the white portion of the wire assembly is not visible.With all the available information, boston scientific concludes that the reported event was confirmed.Based on the investigation, it is most likely that the damage may have occurred due to manipulation of the device during the insertion of the device into the catheter.Therefore, an investigation conclusion code of unintended use error caused or contributed to event, was assigned to this investigation, indicating that interaction between the user and the device caused or contributed to the event.
 
Event or Problem Description

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20574840
Report Number2124215-2024-67398
Device Sequence Number8574842
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public(01)08714729430209(17)260727(10)8540372
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2026
Device Model NumberM0063903100
Device Catalogue Number390-310
Device Lot Number0008540372
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/07/2024
05/27/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/27/2024
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown